MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10X20CM; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10X20CM; DRESSING,WOUND,OCCLUSIVE
Model Number 66800900
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the silicone of the allevyn is offsetting, there were silicone residues left in the backing paper.No patient was involved.
 
Additional Manufacturer Narrative
H3, h6: we have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition, it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaints history review was carried, there have been further complaints reported with this failure mode in the past three years.The devices were intended for use in treatment.The returned dressings were visually and functionally evaluated which confirmed the issue of silicone offsetting.This confirmed a relationship between the event and the device.The wound contact surface of the allevyn gentle border is coated with a gentle silicone adhesive layer that ensures non-traumatic removal at dressing changes.The silicone adhesive will feel sticky when compared to an acrylic adhesive and is specially designed to be very soft and gentle, but can soften further, particularly at higher temperatures.This is an inherent characteristic of all of the silicone adhesives and gives them their soft / gentle properties.It is possible the silicone adhesive on the wound contact layer has problem, with the root cause established as a raw material issue.No further actions are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN GENTLE BORDER 10X20CM
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10702004
Report Number8043484-2020-03239
Device Sequence Number2949769
Product Code NAD
UDI-Device Identifier05000223476182
UDI-Public05000223476182
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800900
Device Catalogue Number66800900
Device Lot Number201901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1